ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Bilateral Atypical Femur Fracture in a Patient Under Bisphosphonate Treatment
Bifosfonat ile Tedavi Olan Hastada Çift Taraflı Atipik Femur Kırığı
Received Date : 25 Dec 2018
Accepted Date : 19 Jun 2019
Doi: 10.25179/tjem.2018-64415 - Makale Dili: EN
Turk J Endocrinol Metab 2019;23:187-190
ABSTRACT
Osteoporosis is a systemic skeletal disease that affects most of the elderly people. Bisphosphonate is an effective anti-resorptive drug widely used for the prevention and treatment of osteoporosis. However, recent evidence has linked longterm bisphosphonate use with an atypical fracture. We report a case of a 79-year-old woman who had been on bisphosphonate treatment for eight years and presented with bilateral femur diaphyseal fractures occurring within an interval of a few months. The physicians must consider the possibility of atypical fractures with the fresh onset of groin or mid-thigh pain in patients who have been on bisphosphonate therapy, particularly for more than five years.
ÖZET
Osteoporoz, birçok yaşlı hastayı etkileyen sistemik bir iskelet hastalığıdır. Bifosfonatlar osteoporozun önlenmesinde ve tedavisinde kullanılan etkin bir anti-rezorptif ilaçtır. Son dönem kanıtlar, uzun dönem bifosfonat kullanımını atipik kırıklarla ilişkilendirmiştir. Bu çalışmada, sekiz yıldır bifosfonat tedavisi alan, birkaç ay aralıklarla bilateral femur diyafiz kırığı geçiren, 79 yaşındaki kadın olgunun sunulması amaçlanmıştır. Tüm hekimler; yeni başlayan kasık veya orta uyluk ağrılı hastalarda, özellikle beş yıldan uzun süredir bifosfonat kullanımı var ise; atipik kırık ihtimalinin olduğunu akılda tutmalıdır.